MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3341152
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code Local Reaction (2035)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: local reaction, suspected rupture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old caucasian female patient underwent a primary breast augmentation with a 345cc mentor memoryshape breast implant and experienced a local reaction and a suspected rupture on the left side post-operatively.As a result, the patient underwent explantation and replacement with two mentor memorygel breast implants on (b)(6) 2020.
 
Additional Manufacturer Narrative
On march 17, 2021, the mentor failure analysis lab received the device for evaluation.On march 28, 2021, mentor completed evaluation of the device.Device evaluation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection and leak testing of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the mentor memoryshape¿ mh 345cc returned device.Leak testing was performed, in accordance with mentor procedures, and no leak sites were detected during the analysis.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: rupture status identified by mri evaluation includes both suspected ruptures, which are those ruptures identified by mri but not confirmed by explantation and examination of the device, and confirmed ruptures, which are those ruptures that are confirmed by evaluation of the explanted devices.The event described could not be confirmed as the breast implant was returned without detectable damage.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A skin reaction is a noticeable change in the texture and/ or color of the skin.This can include bumps, scales, pustules or redness that can be inflamed, irritated, painful, or itchy.This can be due to a variety of factors such as infections, heat, allergens or immune system disorders.A second product was received 7480984 lot number.No adverse events were reported for this concomitant (contralateral) device, therefore no further analysis is required.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11475477
Report Number1645337-2021-02642
Device Sequence Number17190767
Product Code FTR
UDI-Device Identifier00081317005193
UDI-Public00081317005193
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2022
Device Model Number3341152
Device Catalogue Number3341152
Device Lot Number7465186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/19/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/12/2021
Supplement Report FDA Received Date03/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR